MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Date of birth - requested, not provided.Implanted date: device not implanted.Explanted date: device not explanted.Other - maude (b)(4).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code has been referenced.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
Terumo medical received a user facility medwatch report # (b)(4).The event description states: "the product was a glide sheath slender size french and apparently as doctor had already inserted the sheath into the patient's left wrist and i guess as it was coming out the piece came apart, it actually broke apart so we had to pull it from the sterile field and we were not able to reuse it, which we typically should have been able to.The original intended procedure was a thoracic branch selective catheter placement, arterial system; each first order, within a vascular family [36215 (cpt)], left subclavian, transcatheter placement of an intravascular stent(s), percutaneous; initial vessel [37236 (cpt)], left." additional information was received on 04jan2021.Upon removal the piece of the device came apart.A sterile field is an area created by placing sterile surgical drapes around the patient's surgical site and on the stand that will hold sterile instruments and other items needed during surgery.It is unknown what part of the device broke.There were no broken pieces left in the patient.It is unknown if any test were ran to confirm to ensure no broken pieces were left in the patient.The patient tolerated the procedure well and was in stable condition.Per operative notes the procedure was completed: "we then gained access to the left radial artery under ultrasound guidance with a 21 gauge needle and placed a slender 5 french sheath over the 0.018" wire.We advanced the wholey to the level of occlusion and attempted to cross retrograde.We got into the occlusion but could not traverse it with the wholey or a straight stiff glidewire.Ultimately, we were able to cross with a v18 wire.We advanced the 0.035" quickcross over the v18 until we were across the lesion and confirmed intraluminal position with an angiogram.The glidewire was then passed through here and we used a 6 french en-snare from the femoral access site to grab this wire in the proximal subclavian and achieve through and through access.After confirming the extent of occluded subclavian artery, we used an 8mm balloon to pre-treat the occluded segment with care not to encroach onto the vertebral artery.After doing this we placed a 9 x 40 mm cook zilver stent and the proximal extent of the treated segment and telescoped an 8 x 60 mm zilver stent out from this for appropriate size match as the vessel tapered here.On completion angiography the vertebral artery was not encroached on and the thoracoacromial artery appeared to be patient with robust circulation towards its distribution.The stents were post-dilated with the 8 mm balloon which was inflated above profile for the proximal segment.The wire was removed.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information.
 
Event or Problem Description
Additional information was received on 04feb2021.In addition to the radial artery the femoral artery was also accessed.Per the operative notes the 2 zilver cook stents used the 0.035 wire platform.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update,and to provide the completed investigation results.One 5fr 10cm glidesheath slender was returned for product evaluation.No other components were received for product evaluation.Visual inspection revealed that the sheath was folded in reverse.Dimensional testing was performed.The inner diameter of the tip of the sheath was measured to be 1.75 mm which is within the manufacturer specifications of 1.69-1.80mm.Based on the returned device, the complaint can be confirmed for the sheath/catheter mechanical separation.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the (b)(4).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11217586
Report Number1118880-2020-00371
Device Sequence Number16892756
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public00389701011363
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot NumberYD18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/04/2021
03/17/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date03/01/2021
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight57